MAUDE Adverse Event Report: BECKMAN COULTER INC. AU480 CLINICAL CHEMISTRY ANALYZER; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

BECKMAN COULTER INC. AU480 CLINICAL CHEMISTRY ANALYZER; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Model Number AU481-10E CHEMISTRY ANALYZER AU480 WITH ISE
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported of getting erroneous erratic patient results for carbon dioxide (co2), sodium (na), and chloride (cl) with low anion gaps on their au480 clinical chemistry analyzer.The customer did not provide patient demographics, and the exact number of patients affected is unknown.The customer provided a verbal example of false results for one (1) patient.There was no report of change to treatment, injury, or death associated to this event.
 
Additional Manufacturer Narrative
A beckman coulter field service engineer (fse) was dispatched to the customer site to evaluate the au480 clinical chemistry analyzer.The fse inspected the instrument and replaced the buffer valves, ise tubing roller pump tubing, and electrodes which resolved the issue.The cause of failure was identified as multiple hardware malfunction.Due to multiple interventions performed, a specific part cannot be identified as the sole contributor of this event.A failure of one or more of the replaced components or a combination thereof is the likely cause of this event.The fse performed system verification successfully without issue.The system returned to normal operation.Section a2, a3, a4, and a5: information not provided by customer.The beckman coulter identifier is case: (b)(4).

Brand Name
AU480 CLINICAL CHEMISTRY ANALYZER
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
BECKMAN COULTER INC.
250 s. kraemer blvd.
brea CA 92821
Manufacturer (Section G)
BECKMAN COULTER MISIMA K.K.
454-32 higashino
nagaizumi-cho sunto-gun
schizuoka JP-NO TA 4
JA   JP-NOTA 41
Manufacturer Contact
shama agtey
1000 lake hazeltine drive
chaska, MN 55318
9524916938
MDR Report Key24388530
Report Number9612296-2026-00078
Device Sequence Number10289222
Product Code JJE
UDI-Device Identifier14987666542972
UDI-Public(01)14987666542972(11)201012
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K981743
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU481-10E CHEMISTRY ANALYZER AU480 WITH ISE
Device Catalogue NumberB96693
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Initial Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown